Follow @Erowid on Twitter!

Erowid References Database

Ferrara SD, Tedeschi L, Frison G, Rossi A. 
“Fatality due to gamma-hydroxybutyric acid (GHB) and heroin intoxication”. 
J Forensic Sci. 1995 May 17;40(3):501-4.
Abstract
The first case of fatal intoxication due to ingestion of gamma-hydroxybutyric acid (GHB) and intravenous use of heroin is reported. A 42-year-old man, known to have been a heroin addict and to have taken other psychoactive substances, who had been in treatment with GHB for several months, was found dead. Anatomohistopathologic examination showed generalized visceral congestion, edema and pulmonary anthracosis, chronic bronchitis and chronic active hepatitis. Toxicological findings included fluid and tissue distributions of GHB, morphine and 6-monoacetylmorphine. GHB and morphine concentrations were respectively 11.5 and 0.77 micrograms/mL (blood), 84.3 and 0.3 micrograms/mL (vitreous humor), 258.3 and 1.35 micrograms/mL (urine), 57.0 and 14.3 micrograms/mL (bile), 40.0 and 0.43 micrograms/g (brain), 43.0 and 0.60 micrograms/g (liver), 47.0 and 0.68 micrograms/g (kidney). Blood and urine levels of 6-monoacetylmorphine were 28.5 and 12.1 ng/mL respectively. The presumed mechanism of action and pharmacokinetics of GHB are briefly reviewed, with reference to its therapeutic use and to reports of non-fatal GHB intoxication.
Submit Comment
[ Cite HTML ]



Erowid.org Plants & Drugs Mind & Spirit Freedom & Law Arts & Sciences Search About Erowid and Feedback Library & Bookstore Copyrights Memberships noref